Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 137, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 17, 2007, 8:50 PM MDT for Lea County, New Mexico. It took effect at Jun 17, 2007, 8:55 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 8:50 PM MDT (02:50 UTC)
- In effect from
- Jun 17, 2007, 8:55 PM MDT
- Expired
- Jun 17, 2007, 11:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 180255 FFWMAF NMC025-180545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 850 PM MDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN LEA COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 1145 PM MDT * AT 847 PM MDT/947 PM CDT/...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN AREA OF THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF JAL ALONG THE TEXAS NEW MEXICO BORDER TO 7 MILES SOUTH OF JAL TO 8 MILES SOUTHWEST OF JAL TO 13 MILES WEST OF JAL ALONG STATE HIGHWAY 128...MOVING SOUTHEAST AT 20 MPH. ADDITIONAL DEVELOPMENTS ALONG STATE HIGHWAY 128 WILL CONTINUE TO AGGRAVATE CONDITIONS WHERE MODERATE TO HEAVY RAINFALL HAS ALREADY OCCURRED THIS EVENING. * THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... JAL... BENNETT... STATE HIGHWAY 18... STATE HIGHWAY 128... RURAL SOUTHERN LEA COUNTY... A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. IF YOU ARE IN THE WARNED AREA... MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS... CREEKS... AND OTHER LOW LYING AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. LAT...LON 3200 10306 3201 10353 3224 10354 3223 10306 $$ 13
1 follow-up statement
000 WGUS74 KMAF 180358 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1049 PM CDT SUN JUN 17 2007 NMC025-180545- LEA- 949 PM MDT SUN JUN 17 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR SOUTHEASTERN LEA COUNTY... AT 947 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONLY LIGHT SHOWERS CONTINUED OVER SOUTHEASTERN LEA COUNTY. HOWEVER...DOPPLER RADAR HAS INDICATED 2 TO 3 INCHES OF RAIN HAS FALLEN SOUTH OF STATE HIGHWAY 128 AND WEST OF STATE HIGHWAY 18. RUNOFF FROM EARLIER VERY HEAVY RAINS WILL CONTINUE THE THREAT OF FLASH FLOODING...PARTICULARLY ON STATE HIGHWAYS 18 AND 205 SOUTH OF JAL. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3200 10306 3201 10353 3224 10354 3223 10306 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 12:57 PM MDT, 7 hours 53 minutes earlier.
Area forecast discussion, Jun 17, 12:57 PM MDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 157 PM CDT SUN JUN 17 2007 .SHORT TERM... CUTOFF LOW CONTINUED TO SPIN OVER NORTH CENTRAL TEXAS...BUT WAS SLOWLY MOVING EASTWARD ACCORDING TO WATER VAPOR IMAGERY. MEANWHILE...A PLUME OF MID AND UPPER LEVEL MOISTURE WAS ENTRAPPED UNDER A BUILDING UPPER LEVEL RIDGE OVER NEW MEXICO. A LOW LEVEL THETA E AXIS EXTENDED NORTH/SOUTH ALONG...AND WEST OF...THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS...MORE OR LESS COLOCATED WITH A DEVELOPING SURFACE TROUGH. THE REMNANTS OF THE FRONTAL BOUNDARY APPEAR TO BE SITUATED FROM THE SURFACE TROUGH NEAR THE GUADALUPE MOUNTAINS...SOUTHEASTWARD ACROSS THE STOCKTON PLATEAU. THINK WE WILL SEE A CONTINUATION OF THUNDERSTORM DEVELOPMENT ALONG THE SURFACE TROUGH/THETA E AXIS...AND OLD FRONTAL BOUNDARY...THROUGH THE REST OF THE AFTERNOON. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...A STORM OR TWO COULD BRIEFLY PULSE UP AND PRODUCE MARGINALLY SEVERE HAIL OR WIND...WITH LOCALLY HEAVY RAINFALL POSSIBLE TOO. THE THREAT OF THESE ISOLATED SEVERE STORMS...AND HEAVY RAINFALL...LOOKS MOST LIKELY OVER SOUTHEAST NEW MEXICO...AND OVER THE GUADALUPE AND DAVIS MOUNTAINS WHERE CAPE VALUES WILL BE THE HIGHEST. LACK OF APPRECIABLE SHEAR WILL LIMIT THE SEVERE THREAT THOUGH. A FEW STORMS COULD DEVELOP OVER THE EASTERN CWA...A LAST PARTING SHOT FROM THE EXITING UPPER LOW...ESPECIALLY SINCE THE LLJ WILL DEVELOP. OTHERWISE...WIND SPEEDS WILL PROBABLY BE HIGHER THAN THE LAST NIGHT OR TWO...SO HAVE KEPT THE HIGHER MIN TEMPERATURES ALREADY IN THE FORECAST. .LONG TERM... UPPER LOW OVER NORTH CENTRAL TEXAS WILL MOVE EAST INTO ARKANSAS AND LOUISIANA AS AN UPPER RIDGE BUILDS INTO THE WESTERN CWA MONDAY AFTERNOON. AS A RESULT...WARM DRY WEATHER CAN BE EXPECTED MONDAY AND TUESDAY. TEMPERATURES ARE EXPECTED TO REACH WELL INTO THE 90S OVER MOST AREAS MONDAY AND TUESDAY AS A THERMAL RIDGE DEVELOPS OVER THE WESTERN CWA IN RESPONSE TO THE RIDGE. OVER SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS AND THE BIG BEND REGION...HIGH TEMPERATURES IN THE TRIPLE DIGITS CAN BE EXPECTED. BY WEDNESDAY...THE RIDGE WILL WEAKEN SLIGHTLY IN RESPONSE TO AN UPPER LEVEL TROUGH MOVING ACROSS THE NORTHERN PLAINS. THE TROUGH WILL SERVE TO PUSH A COLD FRONT INTO THE CWA WEDNESDAY COOLING TEMPERATURES SLIGHTLY. WEAK UPPER LEVEL DISTURBANCES MOVING AROUND THE EASTERN EDGE OF THE HIGH WILL PRODUCE ISOLATED THUNDERSTORMS OVER THE WESTERN AREAS WEDNESDAY. A WEAK UPPER LEVEL LOW WILL MOVE SOUTH ACROSS WEST CENTRAL TEXAS THURSDAY AND WILL PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS OVER THE EASTERN SECTIONS THURSDAY AFTERNOON. THE THUNDERSTORMS ARE EXPECTED TO DECREASE OVER THE AREA BY EARLY FRIDAY AS THE LOW CONTINUES TO MOVE SOUTH AWAY FROM THE CWA. TEMPERATURES WILL BE ON THE INCREASE AGAIN FRIDAY AS THE THERMAL RIDGE REDEVELOPS OVER THE WESTERN CWA. WARM DRY WEATHER IS EXPECTED OVER THE AREA NEXT WEEKEND AS THE UPPER RIDGE CONTINUES OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 97 74 95 / 20 10 10 10 CARLSBAD NM 69 105 67 102 / 30 10 10 10 DRYDEN TX 71 98 72 98 / 20 10 10 10 FORT STOCKTON TX 71 101 73 100 / 10 10 10 10 GUADALUPE PASS TX 67 98 70 94 / 20 10 10 10 HOBBS NM 69 104 67 100 / 20 10 10 10 MARFA TX 57 93 60 94 / 10 10 10 10 MIDLAND INTL AIRPORT TX 70 98 71 97 / 10 10 10 10 ODESSA TX 73 99 74 98 / 10 10 10 10 WINK TX 72 107 71 105 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/54
Hazardous weather outlook, Jun 17, 12:56 PM MDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 156 PM CDT SUN JUN 17 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 156 PM CDT SUN JUN 17 2007 /1256 PM MDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED STORM OR TWO COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY OF THESE STRONGER STORMS. SOUTHEAST NEW MEXICO...AND THE GUADALUPE AND DAVIS MOUNTAINS STAND THE BEST CHANCE OF SEEING ANY OF THESE ISOLATED STRONG STORMS. THUNDERSTORMS STRENGTH WILL DIMINISH AROUND SUNSET...OR SHORTLY THEREAFTER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 17, 4:45 PM MDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 545 PM CDT SUN JUN 17 2007 NMZ028-172345- EDDY COUNTY PLAINS- 445 PM MDT SUN JUN 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF COTTONWOOD ALONG US 285 AT 445 PM MDT...MOVING EAST AT 20 MPH. HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. THIS STORM IS VERY STRONG AND COULD BECOME SEVERE AT ANY TIME. THOSE IN THE PATH OF THIS STORM SHOULD TAKE COVER AS IT APPROACHES. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. 13
Local storm report, Jun 17, 6:15 PM MDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
715 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 5 S CARLSBAD 32.33N 104.24W
06/17/2007 E0.75 INCH EDDY NM TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY SIZED HAIL ON COLEMAN ROAD
NEAR US HIGHWAY 62/180 SOUTH OF CARLSBAD.
&&
MUELLERSpecial weather statement, Jun 17, 6:45 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 745 PM CDT SUN JUN 17 2007 TXZ058-180145- REEVES COUNTY AND UPPER TRANS PECOS- 745 PM CDT SUN JUN 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL REEVES COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF ORLA OVER RURAL NORTHWESTERN REEVES COUNTY AT 745 PM CDT...MOVING EAST AT 10 MPH. THIS STORM WILL AFFECT MOTORISTS ON FARM TO MARKET ROAD 2119 AND U.S. HIGHWAY 285. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...PEA TO MARBLE SIZE HAIL...STRONG WIND GUSTS NEAR 50 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jun 17, 7:08 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
808 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 18 NNE CARLSBAD 32.64N 104.12W
06/17/2007 E0.75 INCH EDDY NM TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA TO PENNY SIZED HAIL 2 INCHES
DEEP ALONG STATE HIGHWAY 31 4-5 MILES SOUTH OF US HIGHWAY
62/180.
&&
MUELLERSpecial weather statement, Jun 17, 7:43 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 843 PM CDT SUN JUN 17 2007 TXZ058-067-180245- WARD-REEVES COUNTY AND UPPER TRANS PECOS- 843 PM CDT SUN JUN 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL REEVES AND NORTHWESTERN WARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST OF PECOS AT 843 PM CDT...MOVING EAST AT 15 MPH. THIS STORM WILL AFFECT THE CITY OF PECOS AND MOTORISTS ON U.S. HIGHWAY 285 SOUTH OF THE INTERSECTION OF STATE HIGHWAY 302. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...PEA TO MARBLE SIZE HAIL...STRONG WIND GUSTS NEAR 50 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 17, 8:14 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 914 PM CDT SUN JUN 17 2007 NMZ034-TXZ059-060-180315- SOUTHERN LEA COUNTY-WINKLER-LOVING- 914 PM CDT SUN JUN 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN LOVING...SOUTHEASTERN LEA AND WESTERN WINKLER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTHWEST OF WINK AT 914 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS EXPECTED TO REMAIN NORTH OF STATE HIGHWAY 302 OVER OPEN COUNTRY. ANOTHER STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF JAL AT 814 PM MDT...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL AFFECT MOTORISTS ON STATE HIGHWAY 18 BETWEEN JAL AND KERMIT. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...PEA TO MARBLE SIZE HAIL...STRONG WIND GUSTS NEAR 50 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:29 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
| Jun 17, 6:53 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 67 min |
| Jun 17, 8:24 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 66 min |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.